Hail, Reno
- When
- June 25, 7:27 PM CST to 7:28 PM CST
- Where
- Reno County, 7 mi S of Langdon
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.750, -98.300
A few severe thunderstorms that struck Reno and Kingman Counties on the evening of the 25th produced hail as large as golf balls, gusts around 60 mph and heavy rains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A few severe thunderstorms that struck Reno and Kingman Counties on the evening of the 25th produced hail as large as golf balls, gusts around 60 mph and heavy rains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 25, 5:33 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT TUE JUN 25 2013 UPDATED 00Z AVIATION SECTION. .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 300 PM CDT TUE JUN 25 2013 THE NEXT COUPLE OF DAYS LOOK TO BE THE HOTTEST OF THIS CURRENT STRETCH...AS THE UPPER RIDGE AMPLIFIES ACROSS THE WESTERN CONUS THRU THE END OF THE WEEK. HEAT INDICES ARE EXPECTED TO FLIRT WITH ADVISORY CRITERIA ON WEDNESDAY AND THURSDAY AFTERNOONS...THOUGH FORECAST COLLABORATION/CONSENSUS SUPPORTED HOLDING OFF ON A HEADLINE FOR NOW WITH MARGINAL CONFIDENCE AND AREAL EXTENT. THAT SAID...THURSDAY LOOKS TO BE THE HOTTEST DAY AHEAD OF THE COLD FRONT WHICH WILL SAG SOUTH INTO NORTHERN KANSAS LATE IN THE DAY. WILL CONTINUE TO CARRY SLIGHT TO MODEST CONVECTIVE CHANCES ALONG AND JUST BEHIND THIS FRONT MAINLY THURSDAY NIGHT INTO EARLY ON FRIDAY. CANNOT RULE OUT SOMEWHAT MORE ISOLATED CONVECTION TONIGHT AND AGAIN WEDNESDAY EVENING/NIGHT ALONG THE WEAKER SURFACE FRONT WHICH WILL DROP SOUTH ACROSS THE AREA...HOWEVER WILL LEAVE THE FORECAST DRY FOR NOW. SLIGHT COOLING STILL EXPECTED ON FRIDAY WITH SOME LINGERING CONVECTION POSSIBLE ACROSS SOUTHEAST KANSAS. DARMOFAL .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 300 PM CDT TUE JUN 25 2013 THE HIGHLY AMPLIFIED UPPER FLOW REGIME WITH THE EASTERN CONUS TROF AND WESTERN RIDGE WILL ALLOW FOR TEMPERATURES TO DROP AT OR PERHAPS A TAD BELOW CLIMO BY EARLY NEXT WEEK. THIS COOLING WILL BE PRECEDED BY A STRONGER COLD FRONT OVER THE WEEKEND WITH SOME CONVECTIVE CHANCES ASSOCIATED WITH ITS PASSAGE. OTHERWISE GENERALLY DRY INTO MONDAY AND TUESDAY. DARMOFAL && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 627 PM CDT TUE JUN 25 2013 VFR CONDITIONS EXPECTED ACROSS THE REGION TNGT INTO WED. THE MAIN CONCERN WILL BE A WEAK SURFACE TROUGH EXPECTED TO BE LOCATED ACROSS THE FORECAST AREA TNGT INTO WED. THIS WILL LEAD TO WINDS ACROSS CEN KS STAYING OUT OF THE NW FOR THE EVENING HOURS....WITH STRONG AND GUSTY SOUTH WINDS TO THE SOUTH OF THIS BOUNDARY FOR THE KICT/KHUT AND KCNU TAFS. WARM AIR ALOFT WILL KEEP ANY SHRA/TSRA FROM DEVELOPING ALONG THIS TROUGH...WITH JUST SOME MID LEVEL CLOUDS EXPECTED. NOT EXPECTING WINDS TO BE AS STRONG ON WED AS SFC TROUGH REMAINS SOMEWHAT ACROSS THE FORECAST AREA. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 101 75 103 / 10 10 10 10 HUTCHINSON 72 102 74 104 / 10 10 10 10 NEWTON 73 100 74 102 / 10 10 10 10 ELDORADO 74 99 74 101 / 10 10 10 10 WINFIELD-KWLD 74 99 75 102 / 10 10 10 10 RUSSELL 69 102 73 103 / 10 0 0 20 GREAT BEND 69 102 73 104 / 10 0 0 10 SALINA 72 102 74 103 / 10 10 0 10 MCPHERSON 72 101 74 103 / 10 10 10 10 COFFEYVILLE 75 97 75 99 / 10 10 10 10 CHANUTE 75 97 75 99 / 10 10 10 10 IOLA 75 97 75 98 / 10 10 10 10 PARSONS-KPPF 75 97 75 99 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ051>053-067>069- 082-083-091>093. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 731 PM CDT TUE JUN 25 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 731 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL KANSAS EARLY THIS EVENING. A STRONG STORM WITH HAIL UP TO DIME SIZE AND WIND GUSTS 50 MPH ARE THE MAIN CONCERNS. HEAT INDICES WILL HOVER NEAR 100 DEGREES ACROSS MUCH OF THE AREA THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND MAY EXCEED 105 DEGREES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON THURSDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE THURSDAY INTO FRIDAY AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. A FEW STRONG OR ISOLATED SEVERE STORMS WILL BE POSSIBLE. A STRONGER COLD FRONT WILL MOVE ACROSS THE AREA ON SATURDAY INTO SATURDAY NIGHT BRINGING ANOTHER CHANCE FOR STRONG STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT TUE JUN 25 2013
KSZ067-260100-
RENO-
716 PM CDT TUE JUN 25 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...
AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARTRIDGE...OR 9 MILES SOUTHWEST OF
HUTCHINSON...AND MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3804 9813 3813 9770 3797 9770 3781 9770
3786 9813
TIME...MOT...LOC 0016Z 269DEG 13KT 3796 9801
JAKUBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 ENE PARTRIDGE 37.98N 98.03W
06/25/2013 E0.75 INCH RENO KS TRAINED SPOTTER
&&
BDKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT TUE JUN 25 2013
KSZ067-082-260145-
KINGMAN-RENO-
800 PM CDT TUE JUN 25 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...
AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF PRETTY PRAIRIE...OR 15 MILES
NORTH OF KINGMAN...AND MOVING SOUTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3793 9841 3803 9777 3774 9780 3773 9781
3768 9781 3762 9781 3761 9835
TIME...MOT...LOC 0100Z 305DEG 9KT 3786 9804
JAKUBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 3 NNE PENALOSA 37.75N 98.30W
06/25/2013 E1.50 INCH RENO KS TRAINED SPOTTER
&&
BDKThe Wichita radar (KICT), 76 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
4 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Heavy rains were also reported.
Winds between 40 and 50 mph were also reported.
Wheat stubble caught on fire. The field fire occurred on Whiteside Road 1/2 mile east of Boundary Road.
Gusts around 60 mph were also reported.
Ping pong ball-sized hail also occurred.
Heavy rains were also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450788, 450792, 450789, 450793, 450790, 450794, 450791.